North Carolina, 2012

Hail and Damaging Winds in North Carolina, July 23, 2012

July 23, 2012 · NWS MHX · 7 events in 5 counties and zones

Two rounds of severe weather occurred across eastern North Carolina on July 23rd. During the morning a stationary line of showers and storms formed from Beaufort County east to the central Outer Banks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Two rounds of severe weather occurred across eastern North Carolina on July 23rd. During the morning a stationary line of showers and storms formed from Beaufort County east to the central Outer Banks. One of these storms produced wind damage in Beaufort County. Later in the afternoon and evening scattered thunderstorms developed along the sea breeze in very unstable air. A few of these storms became severe producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 23, 6:23 AM EST, 57 minutes earlier.

Area forecast discussion, Jul 23, 6:23 AM EST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
723 AM EDT MON JUL 23 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CROSS EASTERN NORTH CAROLINA FROM
THE NORTHWEST THIS AFTERNOON. A WEAK FRONT WILL PUSH SOUTH ACROSS
THE REGION ON WEDNESDAY THEN QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT.
HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL
PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA
BY LATE WEEK.

&&

.NEAR TERM /TODAY/...
AS OF 715 AM MON...CONVECTION HAS PERSISTED ACROSS CENTRAL PAMLICO
COUNTIES TOWARDS THE CENTRAL OUTER BANKS CAPE HATTERAS AREA. HAVE
UPDATED GRIDS TO REFLECT THESE RADAR TRENDS. SOUTHWEST FLOW
CONTINUES TODAY AS BERMUDA HIGH OFFSHORE CONTINUES TO INFLUENCE
THE REGION. AN UPPER LEVEL SHORT WAVE WILL DROP SOUTHEAST IN NW
MEAN FLOW ALOFT TODAY. MAINTAINED CHANCE POPS/TSTORMS THIS
AFTERNOON GIVEN VERY MOIST AND UNSTABLE ATMOSPHERE. FORECAST
SOUNDINGS INDICATE PWATS ABOVE 2 INCHES WITH LIFTED INDICES OF -6
TO -8 C. SHEAR WILL BE MINIMAL BUT EXPECT BIGGEST THREAT TO BE
DAMAGING WIND GUSTS SHOULD STORMS BECOME SEVERE. LOW LEVEL
THICKNESSES CHANGE LITTLE TODAY...RANGING 1415 TO 1420
METERS...YIELDING TEMPS IN THE LOW 90S INLAND TO UPPER 80S ALONG
THE COAST.

&&

.SHORT TERM /TONIGHT/...
AS OF 430 AM MON...CONVECTION SHOULD DIMINISH WITH LOSS OF DAYTIME
HEATING ALTHOUGH SOME MAY PERSIST ALONG REMNANT OUTFLOW BOUNDARIES.
CONTINUED TREND OF DIMINISHING POPS AFTER 02Z. PATCHY FOG COULD BE
POSSIBLE BUT LOW CONFIDENCE AT THIS TIME GIVEN UNCERTAINTY WITH
AMOUNT OF AFTERNOON PRECIP...CLOUD COVER...AND SURFACE WINDS
OVERNIGHT. TEMPS WILL REMAIN MILD UNDER MOIST SOUTHWESTERLY FLOW
WITH OVERNIGHT LOWS FALLING INTO THE LOW 70S INLAND TO THE UPPER
70S ALONG THE COAST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 420 AM MONDAY...MAIN CHANGE WITH FCST PACKAGE WAS TO
INCREASE POPS TO 50% OVER NW 1/3 OF AREA TUE AFTN...AND ALL ZONES
TUE EVENING. GFS MAY BE A BIT OVERDONE WITH WDSPRD PCPN POTENTIAL
FROM NW FLOW SHRT WV AND PSBL MCS DEVELOPMENT...BUT SHRT WV ALONG
WITH SFC BNDRY AND LIKELY INTERACTIONS WITH SEA BREEZE BNDRY AND
OUTFLOW FROM UPSTREAM ACTIVITY WILL PRODUCE BETTER THAN NORMAL
CHANCE FOR SCT CONVECTIVE ACTIVITY. FCST MODEL SOUNDINGS
INDICATING INVERTED V PROFILES...SUPPORTING SPC SLGT RISK OF SVR
WITH DOWNBURSTS THE MAIN THREAT.

NO SIGNIFICANT CHANGES REST OF FCST PERIOD. WEAK SFC COLD FRONT
BNDRY WILL STALL JUST S-SW OF AREA WED...LIMITING CONVECTIVE THREAT
TO SW 1/3 OF AREA. FRONT WILL QUICKLY DISSIPATE ON THU WITH INLAND
TROF AND SW FLOW RETURNING. UPR TROFFING EXPECTED TO DEVELOP OVER
ERN US AGAIN NEXT WEEKEND WITH INCREASING CHANCES FOR TSTMS.

HIGHS IN MID 90S AND DEW PTS IN MID-UPR 70S WILL PRODUCE HEAT
INDEXES AROUND 105 TUE AFTN. TEMPS WILL COOL TO NEAR NORMAL BEHIND
WEAK FRONT WED...THEN INCREASE AGAIN THU AND FRI WITH UPR RIDGING.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY AFTERNOON/...
AS OF 720 AM MON...MOSTLY VFR CONDITIONS EXPECTED TODAY. SOUTHWESTERLY
FLOW WILL CONTINUE WITH STRATOCUMULUS DEVELOPING IN THE AFTERNOON.
ISOLATED TO SCATTERED CONVECTION POSSIBLE AGAIN...MAINLY IN THE
AFTERNOON AND EARLY EVENING WHICH MAY BRIEFLY REDUCE VSBYS/CEILINGS.
FOG POSSIBLE TONIGHT BUT HAVE LEFT OUT OF TAFS FOR NOW AS
UNCERTAINTY EXISTS WITH REGARDS TO PRECIP THIS AFTERNOON...CLOUD
COVER AND SURFACE WINDS OVERNIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 420 AM MONDAY....PREDOMINANT VFR CONDITIONS EXPECTED
OUTSIDE OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR
STRATUS. BEST CHC OF STRONG TO SVR TSTMS WILL BE TUE AFTN AND
EVENING.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 730 AM MON...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
SW WINDS 10-15 KNOTS FOR THE PAMLICO SOUND AND CENTRAL/SOUTHERN
WATERS WITH LIGHT WESTERLY FLOW FOR THE ALBEMARLE SOUND AND
NORTHERN COASTAL WATERS. STRONG THUNDERSTORMS CONTINUE TO CROSS
THE NORTHERN PAMLICO SOUND AND WILL BE OFF THE COAST FROM RODANTHE
SOUTH TO OFF OCRACOKE THROUGH ABOUT 13Z/9AM. SEAS RANGE 2 TO 4 FT
NORTH OF DIAMOND SHOALS IN A MOSTLY SWELL DOMINATED 8 SECOND
SEAS...WITH WIND-WAVE DOMINATED 5 SECOND SEAS RANGING 3 TO 5 FT
OFF ONSLOW BAY AND CAPE LOOKOUT.

EXPECT SW WINDS MAINLY 10-15 KT AND SEAS MAINLY 2 TO 4 FEET TO
CONTINUE THIS MORNING AND EARLY AFTERNOON DUE TO MODERATE SW FLOW.
THERMAL TROUGH WILL STRENGTHEN INLAND THIS AFTERNOON...IN TANDEM
WITH SHORTWAVE DIVING IN FROM THE NW. THIS WILL INCREASE GRADIENT
TO NEAR 20 KT BY LATE AFTERNOON WITH SEAS BUILDING NEAR 6 FEET
ACROSS CENTRAL/SOUTHERN WATERS BY LATE EVENING. HAVE HOISTED SMALL
CRAFT ADVISORIES FOR THE COASTAL WATERS FROM OREGON INLET SOUTH TO
NORTH TOPSAIL...AS 6 FT SEAS ARE LIKELY ESPECIALLY FOR THE OUTER
FRINGES WHERE THE SW SURFACE GRADIENT BECOMES MAXIMIZED. SHOWERS
AND THUNDERSTORMS ARE AGAIN POSSIBLE THIS AFTERNOON THROUGH
TONIGHT ASSOCIATED WITH THE SHORTWAVE APPROACHING FROM THE NW.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 420 AM MONDAY...NO SIGNIFICANT CHANGES TO PREVIOUS FCST. THE
MODERATE SW FLOW WILL PRODUCE SEAS TO 5-7 FT OVER THE SOUTHERN AND
CENTRAL WATERS TUESDAY AND TUESDAY NIGHT. CONDITIONS ARE THEN
FORECAST TO DIMINISH BELOW ADVISORY LEVELS WEDNESDAY WITH A BRIEF
WIND SHIFT TO THE NORTH. WINDS WILL BECOME SOUTHERLY AGAIN WEDNESDAY
NIGHT. THE SOUTHERLY FLOW WILL INCREASE AGAIN LATE THURSDAY AND
FRIDAY AHEAD OF THE NEXT APPROACHING COLD FRONT WITH A RETURN TO
SMALL CRAFT ADVISORY CONDITIONS POSSIBLE ON FRIDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT
     WEDNESDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 11 AM EDT
     TUESDAY FOR AMZ156-158.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...JBM
AVIATION...DAG
MARINE...JBM/DAG
Hazardous weather outlook, Jul 23, 3:09 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 AM EDT MON JUL 23 2012

NCZ029-044>047-079>081-090>094-240815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
409 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL
AGAIN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT
INDEX VALUES WILL ALSO INCREASE TUESDAY...RANGING 100 TO 104
DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-240815-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
409 AM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL
AGAIN MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT
INDEX VALUES WILL ALSO INCREASE TUESDAY...RANGING 100 TO 104
DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 6:38 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
738 AM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     MARINE TSTM WIND 10 ESE ENGELHARD        35.42N 75.83W
07/23/2012  M48 MPH          AMZ135             NC   MESONET

            WEATHERFLOW SENSOR IN THE NORTHERN PAMLICO SOUND OBSERVED
            A 42 KNOT MARINE THUNDERSTORM GUST.

&&

DAG
Local storm report, Jul 23, 6:41 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
741 AM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     MARINE TSTM WIND 2 N AVON                35.37N 75.51W
07/23/2012  M46 MPH          AMZ135             NC   MESONET

            WEATHERFLOW SENSOR ON THE PAMLICO SOUND NEAR AVON
            REPORTED A 46 MPH MARINE THUNDERSTORM GUST.

&&

DAG
Local storm report, Jul 23, 6:43 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 AM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     MARINE TSTM WIND 2 SSW RODANTHE          35.58N 75.47W
07/23/2012  M41 MPH          OUTER BANKS DARE   NC   MESONET

            WEATHERFLOW SENSOR AT KHK RESORT REPORTED A 36 KNOT
            MARINE THUNDERSTORM WIND GUST.

&&

DAG
Local storm report, Jul 23, 6:45 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
745 AM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     MARINE TSTM WIND 3 SSW RODANTHE          35.57N 75.48W
07/23/2012  M39 MPH          AMZ135             NC   MESONET

            WEATHERFLOW SENSOR IN WAVES REPORTED A 34 KNOT MARINE
            THUNDERSTORM GUST.

&&

DAG
Special weather statement, Jul 23, 6:47 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
747 AM EDT MON JUL 23 2012

NCZ095-103-104-231245-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
747 AM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET...OUTER BANKS DARE
AND OUTER BANKS HYDE COUNTIES THROUGH 845 AM EDT...

AT 746 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF HATTERAS TO
20 MILES NORTHWEST OF PORTSMOUTH VILLAGE...OR ALONG A LINE EXTENDING
FROM 7 MILES WEST OF HATTERAS TO 14 MILES NORTH OF CEDAR ISLAND...
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HATTERAS...FRISCO...
PORTSMOUTH VILLAGE...OCRACOKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3525 7562 3523 7566 3524 7569 3521 7571
      3512 7595 3513 7598 3508 7601 3511 7608
      3507 7602 3508 7608 3498 7617 3497 7615
      3506 7603 3517 7579 3523 7562 3523 7555
      3521 7553 3523 7552
TIME...MOT...LOC 1146Z 283DEG 20KT 3524 7578 3520 7636

10
Special weather statement, Jul 23, 7:10 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
810 AM EDT MON JUL 23 2012

NCZ029-044-045-080-081-093-231300-
BEAUFORT-CRAVEN-MAINLAND HYDE-MARTIN-PITT-WASHINGTON-
810 AM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...BEAUFORT...
WASHINGTON...MAINLAND HYDE...PITT AND MARTIN COUNTIES THROUGH 900 AM
EDT...

AT 810 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PIKE ROAD TO SHELMERDINE...
OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF PLYMOUTH TO 10 MILES
EAST OF AYDEN...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...PUNGO...WILMAR...YEATESVILLE...YEATESVILLE...PONZER...SIDNE
Y CROSSROADS...WASHINGTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3556 7632 3544 7657 3549 7657 3551 7659
      3551 7649 3553 7648 3553 7662 3543 7658
      3540 7666 3542 7671 3542 7677 3544 7682
      3548 7698 3544 7696 3546 7692 3537 7672
      3519 7710 3551 7743 3585 7675
TIME...MOT...LOC 1210Z 311DEG 18KT 3567 7664 3542 7724

2

The radar

The Morehead City radar (KMHX), 93 km away, was scanning. The volume nearest the first event began at 12:20 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Beaufort

When
July 23, 7:20 AM EST
Where
Beaufort County, 2.35 mi WSW of Pinetown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
35.610, -76.910

Trees blow down and two cars were damaged from a canoe that was blown by the strong winds.

Hail, Pitt

When
July 23, 5:15 PM EST
Where
Pitt County, 0.69 mi N of Farmville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.610, -77.600

Nickle size hail north of Farmville.

Thunderstorm Wind, Pitt

When
July 23, 5:17 PM EST
Where
Pitt County, 0.69 mi N of Farmville
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.610, -77.600

Three large trees snapped in half north of Farmville.

Thunderstorm Wind, Dare

When
July 23, 6:15 PM EST
Where
Dare County, 5.45 mi ESE of Wanchese
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.800, -75.540

Weatherflow sensor at Oregon Inlet measured 53 knot wind gust.

Thunderstorm Wind, Greene

When
July 23, 7:39 PM EST
Where
Greene County, 0.56 mi E of Browntown Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.380, -77.670

Trees blown down along Highway 258 in southern Greene County.

Thunderstorm Wind, Pitt

When
July 23, 7:48 PM EST
Where
Pitt County, 1.12 mi E of Winterville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.530, -77.400

Tree snapped in half and fell through a shed on Cooper Street in Winterville.

Thunderstorm Wind, Lenoir

When
July 23, 8:15 PM EST
Where
Lenoir County, 0.89 mi SE of La Grange
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.310, -77.790

A tree was blown down on Washington Street in Lagrange.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386363, 386358, 386359, 386360, 386364, 386362, 386361.